On a Burgers' Type Equation
In this paper we study the dynamics of a Burgers' type equation (1). First, we use a new method called attractor bifurcation introduced by Ma and Wang in [4, 6] to study the bifurcation of Burgers' type equation out of the trivial solution. for Dirichlet boundary condition, we get pitchfork attractor bifurcation as the parameter λ crosses the first eigenvalue. for periodic boundary condition, we get bifurcated S1 attractor consisting of steady states. Second, we study the long time behavior of the equation. We show that there exists a global attractor whose dimension is at least of the order of √λ. Thus it provides another example of extended system (see (2)) whose global attractor has a Hausdorff/fractal dimension that scales at least linearly in the system size while the long time dynamics is non-chaotic.
C. H. Hsia and X. Wang, "On a Burgers' Type Equation," Discrete and Continuous Dynamical Systems - Series B, vol. 6, no. 5, pp. 1121 - 1139, American Institute of Mathematical Sciences (AIMS), Jan 2006.
The definitive version is available at https://doi.org/10.3934/dcdsb.2006.6.1121
Mathematics and Statistics
Keywords and Phrases
Bifurcation; Burgers' Type Equation; Dimension of Attractor; Global Attractor; Stability
International Standard Serial Number (ISSN)
Article - Journal
© 2023 American Institute of Mathematical Sciences (AIMS), All rights reserved.
01 Jan 2006